MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = k153430.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of an unknown stent involving the carotid artery, a flexor shuttle select guiding sheath unraveled upon removal of the device.As the user attempted to exchange the sheath for an alternate approach, it unraveled at the end as it was pulled out.An unknown wire guide was utilized during the procedure.Details of the patient's anatomy are unknown.It is unknown if the dilator or any other device was in the lumen of the sheath at the time of the event.Resistance was not reported during insertion or removal of the device.The procedure was successfully completed with another sheath and the patient was reportedly stable.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during placement of an unknown stent involving the carotid artery, a flexor shuttle select guiding sheath unraveled upon removal of the device.As the user attempted to exchange the sheath for an alternate approach, it unraveled at the end as it was pulled out.An unknown wire guide was utilized during the procedure.Details of the patient's anatomy are unknown.It is unknown if the dilator or any other device was in the lumen of the sheath at the time of the event.Resistance was not reported during insertion or removal of the device.The procedure was successfully completed with another sheath and the patient was reportedly stable.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore, examination of the device was not possible.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, and manufacturing documents provide objective evidence to suggest that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The quality control, manufacturing, and work instructions contain adequate measures to address the failure mode prior to distribution.The product labeling provides warnings and precautions for users related to the failure mode.There were no gaps identified in the manufacturing or quality control processes.The product ifu warns the user: "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu also states: "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal or flexor sheath, consider carefully reinserting the dilator prior to continuing removal." based on the information provided and the results of the investigation, cook has concluded that the cause for this event cannot be determined; however, based on the manufacturing review there is no evidence to suggest manufacturing issues were at fault.It is possible that anatomical factors or ancillary device interaction may have played a role in this failure; however, this cannot be confirmed as the details were unknown.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9680977
Report Number1820334-2020-00303
Device Sequence Number3414729
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)220729(10)9911929
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number9911929
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1